Alert archive / Montana / Freezing Rain Advisories in 2012
Freezing Rain Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this freezing rain advisory at Mar 2, 2012, 10:20 AM PST for Clearwater County, Idaho County, Idaho; 5 counties in Montana. It took effect at Mar 3, 2012, 4:00 AM PST. It was in force for 106 min.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 10:20 AM PST (18:20 UTC)
- In effect from
- Mar 3, 2012, 4:00 AM PST
- Expired
- Mar 3, 2012, 5:46 AM PST
- In force
- 106 min
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 47 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS45 KMSO 021820 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1120 AM MST FRI MAR 2 2012 IDZ007-031200- /O.NEW.KMSO.ZR.Y.0004.120303T1200Z-120303T1900Z/ OROFINO/GRANGEVILLE REGION- 1020 AM PST FRI MAR 2 2012 ...FREEZING RAIN ADVISORY IN EFFECT FROM 4 AM TO 11 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 AM PST SATURDAY. * IMPACTS/TIMING:SNOW WILL DEVELOP THIS EVENING...THEN TRANSITION TO FREEZING RAIN EARLY SATURDAY MORNING. THE FREEZING RAIN IS EXPECTED TO LAST UNTIL MID MORNING BEFORE BECOMING ALL RAIN. THE TRANSITION FROM SNOW TO FREEZING RAIN WILL RESULT IN HAZARDOUS DRIVING CONDITIONS AS ROADS BECOME SLICK. * SNOW/ICE ACCUMULATIONS:SNOW ACCUMULATIONS OF 1 TO 2 INCHES IN THE LOWER VALLEYS...UP TO 4 INCHES ON THE BENCHES. ICE ACCUMULATIONS WILL BE A TRACE UP TO 1/8 OF AN INCH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...GREER GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MTZ005-043-031200- /O.NEW.KMSO.ZR.Y.0004.120303T1200Z-120303T1900Z/ MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 1120 AM MST FRI MAR 2 2012 ...FREEZING RAIN ADVISORY IN EFFECT FROM 5 AM TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO NOON MST SATURDAY. * IMPACTS/TIMING:SNOW WILL DEVELOP LATE THIS EVENING...THEN TRANSITION TO FREEZING RAIN EARLY SATURDAY MORNING...MAINLY IN THE MISSOULA VALLEY AND THE HIGHWAY 200 AND INTERSTATE 90 CORRIDORS. THE FREEZING RAIN IS EXPECTED TO LAST UNTIL MID MORNING BEFORE BECOMING ALL RAIN AND ENDING. THE TRANSITION FROM SNOW TO FREEZING RAIN WILL RESULT IN HAZARDOUS DRIVING CONDITIONS AS ROADS BECOME SLICK. * SNOW/ICE ACCUMULATIONS:SNOW ACCUMULATIONS OF 1 TO 2 INCHES IN THE VALLEYS...UP TO 4 INCHES IN SEELEY LAKE. ICE ACCUMULATIONS WILL BE A TRACE UP TO 1/8 OF AN INCH. * LOCATIONS IMPACTED INCLUDE...MISSOULA... HIGHWAY 200 BONNER TO GREENOUGH...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ IDZ005-031200- /O.NEW.KMSO.WW.Y.0020.120303T1200Z-120304T0000Z/ NORTHERN CLEARWATER MOUNTAINS- 1020 AM PST FRI MAR 2 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND POCKETS OF FREEZING RAIN...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY. * IMPACTS/TIMING: SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. THE LOWER VALLEYS MAY HAVE A PERIOD OF FREEZING RAIN OR DRIZZLE SATURDAY MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. * SNOW ACCUMULATIONS:2 TO 4 INCHES. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-MTZ006-031200- /O.NEW.KMSO.WW.Y.0020.120303T1200Z-120304T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 1120 AM MST FRI MAR 2 2012 /1020 AM PST FRI MAR 2 2012/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND POCKETS OF FREEZING RAIN...WHICH IS IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ SATURDAY. * IMPACTS/TIMING:SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. THE HIGHWAY 12 CORRIDOR FROM LOWELL TO POWELL AND JUST EAST OF LOLO PASS TO LOLO ON THE MONTANA SIDE MAY HAVE A PERIOD OF FREEZING RAIN OR DRIZZLE SATURDAY MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. LOLO PASS WILL SEE INCREASED WINDS SATURDAY AFTERNOON CREATING VISIBILITY ISSUES FROM BLOWING SNOW. * SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...4 TO 6 INCHES OVER LOLO PASS...DIXIE AND ELK CITY. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-031200- /O.NEW.KMSO.WW.Y.0020.120303T0900Z-120304T0000Z/ LOWER CLARK FORK REGION- 1120 AM MST FRI MAR 2 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND POCKETS OF FREEZING RAIN...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY. * IMPACTS/TIMING:SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. INTERSTATE 90 FROM LOOKOUT PASS HAUGAN WILL REMAIN SNOW THROUGH THE DAY. HAUGAN EAST TO MISSOULA AND HIGHWAY 200 MAY SEE POCKETS OF FREEZING RAIN OR DRIZZLE SATURDAY MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. LOOKOUT PASS WILL SEE INCREASED WINDS SATURDAY AFTERNOON CREATING VISIBILITY ISSUES FROM BLOWING SNOW. * SNOW ACCUMULATIONS:1 TO 2 INCHES IN THE VALLEYS...3 TO 6 FROM HAUGAN TO LOOKOUT PASS AND OVER EVARO HILL. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
222 WWUS45 KMSO 031016 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 316 AM MST SAT MAR 3 2012 IDZ007-031130- /O.CAN.KMSO.ZR.Y.0004.120303T1200Z-120303T1900Z/ OROFINO/GRANGEVILLE REGION- 216 AM PST SAT MAR 3 2012 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES IN VALLEY LOCATIONS HAVE REMAINED WELL ABOVE FREEZING AT MOST LOCATIONS WITH A MIX OF LIGHT RAIN AND SNOW SHOWERS. CLOUD COVER AND WIND WILL PREVENT TEMPERATURES FROM DROPPING BELOW FREEZING LONG ENOUGH TO CAUSE FREEZING RAIN TODAY. $$ MTZ005-043-031900- /O.CON.KMSO.ZR.Y.0004.120303T1200Z-120303T1900Z/ MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 316 AM MST SAT MAR 3 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING:SNOW WILL TRANSITION TO LIGHT FREEZING RAIN OR FREEZING DRIZZLE EARLY THIS MORNING...MAINLY IN THE MISSOULA VALLEY AND THE HIGHWAY 200 AND INTERSTATE 90 CORRIDORS. THE FREEZING RAIN IS EXPECTED TO LAST UNTIL MID MORNING BEFORE BECOMING ALL RAIN AND ENDING. THE TRANSITION FROM SNOW TO FREEZING RAIN WILL RESULT IN HAZARDOUS DRIVING CONDITIONS AS ROADS BECOME SLICK. * SNOW/ICE ACCUMULATIONS:SNOW ACCUMULATIONS OF A TRACE TO 2 INCHES IN THE VALLEYS...UP TO 4 INCHES IN SEELEY LAKE. ICE ACCUMULATIONS WILL BE A TRACE UP TO 1/8 OF AN INCH. * LOCATIONS IMPACTED INCLUDE...MISSOULA...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ IDZ005-031900- /O.CON.KMSO.WW.Y.0020.120303T1200Z-120304T0000Z/ NORTHERN CLEARWATER MOUNTAINS- 216 AM PST SAT MAR 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THIS AFTERNOON. THE LOWER VALLEYS MAY HAVE A PERIOD OF FREEZING RAIN OR DRIZZLE THIS MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. * SNOW ACCUMULATIONS:2 TO 4 INCHES. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-MTZ006-031900- /O.CON.KMSO.WW.Y.0020.120303T1200Z-120304T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 316 AM MST SAT MAR 3 2012 /216 AM PST SAT MAR 3 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. * IMPACTS/TIMING:SNOW WILL CONTINUE THROUGH THIS AFTERNOON. THE HIGHWAY 12 CORRIDOR FROM LOWELL TO POWELL AND JUST EAST OF LOLO PASS TO LOLO ON THE MONTANA SIDE MAY HAVE A PERIOD OF FREEZING RAIN OR DRIZZLE THIS MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. LOLO PASS WILL SEE INCREASED WINDS THIS AFTERNOON CREATING VISIBILITY ISSUES FROM BLOWING SNOW. * SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...4 TO 6 INCHES OVER LOLO PASS...DIXIE AND ELK CITY. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-031900- /O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/ LOWER CLARK FORK REGION- 316 AM MST SAT MAR 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING:SNOW WILL DEVELOP CONTINUE THROUGH THIS AFTERNOON. INTERSTATE 90 FROM LOOKOUT PASS TO HAUGAN WILL REMAIN SNOW THROUGH THE DAY. HAUGAN EAST TO MISSOULA AND HIGHWAY 200 MAY SEE POCKETS OF FREEZING RAIN OR DRIZZLE THIS MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. LOOKOUT PASS WILL SEE INCREASED WINDS THIS AFTERNOON CREATING VISIBILITY ISSUES FROM BLOWING SNOW. * SNOW ACCUMULATIONS:1 TO 2 INCHES IN THE VALLEYS...3 TO 6 FROM HAUGAN TO LOOKOUT PASS AND OVER EVARO HILL. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
969 WWUS45 KMSO 031229 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 529 AM MST SAT MAR 3 2012 MTZ005-043-031900- /O.CON.KMSO.ZR.Y.0004.000000T0000Z-120303T1900Z/ MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 529 AM MST SAT MAR 3 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING:SNOW WILL TRANSITION TO LIGHT FREEZING RAIN OR FREEZING DRIZZLE EARLY THIS MORNING...MAINLY IN THE MISSOULA VALLEY AND THE HIGHWAY 200 AND INTERSTATE 90 CORRIDORS. THE FREEZING RAIN IS EXPECTED TO LAST UNTIL MID MORNING BEFORE BECOMING ALL RAIN AND ENDING. THE TRANSITION FROM SNOW TO FREEZING RAIN WILL RESULT IN HAZARDOUS DRIVING CONDITIONS AS ROADS BECOME SLICK. * SNOW/ICE ACCUMULATIONS:SNOW ACCUMULATIONS OF A TRACE TO 2 INCHES IN THE VALLEYS...UP TO 4 INCHES IN SEELEY LAKE. ICE ACCUMULATIONS WILL BE A TRACE UP TO 1/8 OF AN INCH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ IDZ005-032030- /O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/ NORTHERN CLEARWATER MOUNTAINS- 429 AM PST SAT MAR 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THIS AFTERNOON. THE LOWER VALLEYS MAY HAVE A PERIOD OF FREEZING RAIN OR DRIZZLE THIS MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. * SNOW ACCUMULATIONS:2 TO 4 INCHES. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-MTZ006-032030- /O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 529 AM MST SAT MAR 3 2012 /429 AM PST SAT MAR 3 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. * IMPACTS/TIMING:SNOW WILL CONTINUE THROUGH THIS AFTERNOON. THE HIGHWAY 12 CORRIDOR FROM LOWELL TO POWELL AND JUST EAST OF LOLO PASS TO LOLO ON THE MONTANA SIDE MAY HAVE A PERIOD OF FREEZING RAIN OR DRIZZLE THIS MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. LOLO PASS WILL SEE INCREASED WINDS CREATING VISIBILITY ISSUES FROM BLOWING SNOW. * SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...4 TO 6 INCHES OVER LOLO PASS...DIXIE AND ELK CITY. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-032030- /O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/ LOWER CLARK FORK REGION- 529 AM MST SAT MAR 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING:SNOW WILL DEVELOP CONTINUE THROUGH THIS AFTERNOON. INTERSTATE 90 FROM LOOKOUT PASS TO HAUGAN WILL REMAIN SNOW THROUGH THE DAY. HAUGAN EAST TO MISSOULA AND HIGHWAY 200 MAY SEE POCKETS OF FREEZING RAIN OR DRIZZLE THIS MORNING... CREATING HAZARDOUS DRIVING CONDITIONS. LOOKOUT PASS WILL SEE INCREASED WINDS THIS AFTERNOON CREATING VISIBILITY ISSUES FROM BLOWING SNOW. * SNOW ACCUMULATIONS:1 TO 2 INCHES IN THE VALLEYS...3 TO 6 FROM HAUGAN TO LOOKOUT PASS AND OVER EVARO HILL. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
456 WWUS45 KMSO 031346 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 646 AM MST SAT MAR 3 2012 MTZ005-043-031500- /O.CAN.KMSO.ZR.Y.0004.000000T0000Z-120303T1900Z/ MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 646 AM MST SAT MAR 3 2012 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FREEZING RAIN ADVISORY. LIGHT SNOW IS EXPECTED FOR THE BITTERROOT AND MISSOULA VALLEYS TODAY...WITH LITTLE OR NO ACCUMULATIONS. WHILE POTOMAC AND SEELEY LAKE AREAS CAN EXPECTED 1 TO 2 INCHES OF NEW SNOW DURING THE DAY TODAY. THE THREAT OF FREEZING RAIN IS MINIMAL. $$ IDZ005-032200- /O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/ NORTHERN CLEARWATER MOUNTAINS- 546 AM PST SAT MAR 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THIS AFTERNOON... CREATING DIFFICULT DRIVING CONDITIONS. * SNOW ACCUMULATIONS:2 TO 4 INCHES. ELEVATIONS BELOW 3000 FEET WILL SEE A TRACE TO ONE INCH...WITH RAIN IS EXPECTED THIS AFTERNOON. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-MTZ006-032200- /O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 646 AM MST SAT MAR 3 2012 /546 AM PST SAT MAR 3 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. * IMPACTS/TIMING:SNOW WILL CONTINUE THROUGH THIS AFTERNOON... CREATING DIFFICULT DRIVING CONDITIONS. LOLO PASS WILL SEE INCREASED WINDS CREATING VISIBILITY ISSUES FROM BLOWING SNOW. * SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...4 TO 6 INCHES OVER LOLO PASS...DIXIE AND ELK CITY. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-032200- /O.CON.KMSO.WW.Y.0020.000000T0000Z-120304T0000Z/ LOWER CLARK FORK REGION- 646 AM MST SAT MAR 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THIS AFTERNOON... CREATING DIFFICULT DRIVING CONDITIONS. LOOKOUT PASS WILL SEE INCREASED WINDS THIS AFTERNOON CREATING VISIBILITY ISSUES FROM BLOWING SNOW. * SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS...3 TO 6 FROM HAUGAN TO LOOKOUT PASS AND OVER EVARO HILL. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this freezing rain advisory went out at Mar 2, 2:53 AM PST, 7 hours 27 minutes earlier.
Area forecast discussion, Mar 2, 2:53 AM PST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 353 AM MST FRI MAR 2 2012 .DISCUSSION...THERE ARE TWO FACES TO THE WEATHER THIS MORNING FOR THE NORTHERN ROCKIES: THE FIRST BEING THE LIGHT AND INTERMITTENT SNOW SHOWERS THAT CONTINUE ACROSS WEST CENTRAL MONTANA AND CENTRAL IDAHO. THESE SNOW SHOWERS HAVE KEPT CLOUD COVER THICK ACROSS THIS REGION. TO THE NORTHWEST IT IS ANOTHER STORY...SHOWERS HAVE DISSIPATED ALTHOUGH AREAS OF FOG HAVE DEVELOPED IN THE TIME THAT SKIES HAD CLEARED OVERNIGHT. EVEN WITH INCOMING CLOUD COVER STREAMING INTO NORTHWEST MONTANA AT THIS HOUR...OBSERVATIONS CONTINUE TO COME IN DEPICTING AREAS OF FREEZING FOG. EXPECT FOG IN THE NORTHWEST TO LIFT TO STRATUS BY MID MORNING AS SNOW SHOWERS REDEVELOP OVER THE TERRAIN. SATURDAY...MOIST AIR OF TROPICAL ORIGIN MOVES OVER A RIDGE BUILDING OVER THE WEST COAST. A SHALLOW LAYER OF INSTABILITY NEAR THE SURFACE WILL CAUSE SCATTERED SNOW SHOWERS OVER THE MOUNTAINS OF NORTHWEST MONTANA. SOME SHOWERS WILL MOVE OFF THE MOUNTAINS OVER AREA VALLEYS IN NORTHWEST MONTANA CAUSING RAIN SHOWERS. IN CENTRAL IDAHO AND SOUTH OF INTERSTATE 90 IN MONTANA SHOWERS WILL MAINLY STAY CONFINED TO THE MOUNTAINS DUE TO INCREASING STABILITY AND DOWNSLOPE WINDS. ALSO EXPECT BREEZY CONDITIONS SATURDAY WITH STRONG MOUNTAIN TOP WINDS. SUNDAY...A RIDGE MOVES IN CAUSING PARTLY SUNNY AND MILD CONDITIONS. MONDAY WILL BE A WARM DAY AHEAD OF A FRONT THAT WILL IMPACT THE AREA MONDAY NIGHT AND TUESDAY MORNING. COLD AIR ALOFT AND WELL DEFINED COLD FRONT WILL MAKE IT VERY UNSTABLE AGAIN CAUSING WIDE SPREAD SNOW SHOWERS WHICH WILL CAUSE INTERMITTENT MODERATE TO HEAVY SNOW AND WINDY CONDITIONS LOWERING VISIBILITY AND IMPACTING TRAVEL. WEDNESDAY THROUGH NEXT WEEKEND...THERE IS LOW CONFIDENCE IN A RIDGE OF HIGH PRESSURE BEING ADVERTISED RATHER SLOPPILY BETWEEN THE FORECAST MODELS. HAVE TRENDED THE FORECAST DRIER...BUT STILL HESITANT TO REMOVE PRECIPITATION CHANCES COMPLETELY UNTIL BETTER AGREEMENT IS SEEN IN THE MODELS. && .AVIATION...SHALLOW FOG WILL BE PRESENT IN VALLEYS OF NORTHWEST MONTANA INCLUDING TERMINAL KGPI THROUGH MID MORNING...WITH ALL OTHER TERMINALS REMAINING FOG-FREE. LATER TODAY EXPECT SNOW SHOWERS TO REMAIN PERSISTENT IN THE HIGH TERRAIN...WITH A STRONG BREEZE DEVELOPING THROUGH THE AFTERNOON. WINDS SHOULD DIE BY SUNSET WITH PRECIPITATION MOVING IN WITH THE NEXT WEATHER SYSTEM FOR TONIGHT THROUGH SATURDAY. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && DISCUSSION...ALLEGRETTO/LEACH AVIATION...ALLEGRETTO
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:20 AM PST | Winter Weather Advisory | MSO | Clearwater, Idaho | 26 hr |
Nearby
Freezing Rain Advisories in Montana, 2012Freezing Rain Advisories in Idaho, 2012Every freezing rain advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.